[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.87.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 17, 1967

Dapsone-Induced Nephrotic Syndrome

Author Affiliations

USA Fort Carson, Colo

JAMA. 1967;200(3):262-263. doi:10.1001/jama.1967.03120160128035
Abstract

To the Editor:—  There have been reports of the nephrotic syndrome occurring in the course of therapy with a variety of drugs. These include mercurial diuretics,1 perchlorate,2 trimethadione,3,4 paramethadione,5 tolbutamide,6 protiodide of mercury,7 penicillamine,8 phenindione,9 and probenecid.10 Sensitivity to poison oak11 and bee sting12 has also been associated with this syndrome.In the case reported below, the nephrotic syndrome appeared to result from dapsone (DDS). To my knowledge such an association has not heretofore been reported.

Report of a Case:—  A 30-year-old Korean man was admitted to the medical service on Jan 20, 1966, with the chief complaint of generalized body swelling which had progressed from eyelid swelling 20 days earlier. During the latter part of November 1965, the patient had a pruritic skin eruption for which he took 100 mg of dapsone daily for a three-week period starting

×